Raynaud's phenomenon: A common toxicity after combination chemotherapy for testicular cancer
Raynaud's phenomenon occurred in 22 of 60 men (37%) treated with vinblastine and bleomycin with or without cisplatin for germ cell testicular cancer. An additional six patients (10%) had symptoms suggestive of Raynaud's phenomenon. Patients with and without Raynaud's phenomenon did not differ with respect to median age; tumor histology; total doses of vinblastine, bleomycin, and cisplatin; or the frequency of vinblastine-induced neuropathy and bleomycin-induced cutaneous toxicity. Digital ischemia occurred in 21% of patients treated with only vinblastine and bleomycin, and in 41% of patients treated also with cisplatin. Cigarette smoking was commoner in patients with than in those without Raynaud's phenomenon. Hand arteriograms showed diffuse arterial narrowing and abrupt vascular cutoffs. Except for one patient with a very low titer of cold agglutinins, no patient had detectable antinuclear antibody, rheumatoid factor, cryoglobulins, or cold agglutinins. Raynaud's phenomenon is a common delayed toxicity after chemotherapy with vinblastine, bleomycin, and cisplatin in patients with germ cell neoplasms.